MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® IMPLANT 5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® IMPLANT 5 X 11.5MM; DENTAL IMPLANT
Model Number OSS511
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.
 
Event or Problem Description
It was reported that implant's head is round and all crowns on it move.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number cmp-0765704 the following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.H4: device manufacture date not available, lot number unknown.One osseotite® implant 5 x 11.5mm (oss511) was returned for investigation.Visual evaluation of the as returned product identified damaged internal drive feature and signs of use (bone residue).Additionally, implant collar and body were damaged possibly during removal.Damage observed on returned implants due to trephine removal is not considered a malfunction or failure of the device.Zimmer biomet is not responsible for any damage caused by the clinician's removal of the device.Functional testing was not performed due to the nature of the device and event.No pre-existing conditions were noted.The device was intended for tooth 16 (fdi).X-ray & picture evaluation: x-ray or picture images were not provided.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev h - july 2021.Information identified: contraindications, warnings, precautions and potential adverse events.Per the applicable ifu, improper techniques as well as overloading may lead to device failure.Dhr review: dhr review for the lot (2018112230) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2018112230) for similar events (complaint category keywords: damaged drive feature) and no other complaint was identified.Post market trending review: february post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
OSSEOTITE® IMPLANT 5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13257457
Report Number0001038806-2022-00051
Device Sequence Number13878471
Product Code DZE
UDI-Device Identifier00844868013266
UDI-Public(01)00844868013266(17)240102(10)2018112230
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/02/2024
Device Model NumberOSS511
Device Catalogue NumberOSS511
Device Lot Number2018112230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale